Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 199, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 25, 2017, 8:09 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2017, 8:09 AM EDT (12:09 UTC)
- Expired
- May 26, 2017, 8:09 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River near Ridgeville (RGVI3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
470
WGUS43 KIND 251209
FLWIND
Flood Warning
National Weather Service Indianapolis IN
809 AM EDT Thu May 25 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in east central
Indiana...
Mississinewa River...
.Lowland flooding developed overnight along portions of the
Mississinewa River in the Ridgeville area following heavy rains on
Wednesday afternoon. The river was at crest and will begin
to fall this afternoon.
Additional rain on Friday may cause additional flooding during the
weekend.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-260009-
/O.NEW.KIND.FL.W.0199.170525T1209Z-000000T0000Z/
/RGVI3.1.ER.170525T0630Z.170525T1100Z.000000T0000Z.NO/
809 AM EDT Thu May 25 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until further notice.
* At 7:30 AM Thursday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* The river was at crest and will begin to fall later today.
* At 11.5 feet...Water on the shoulder and edge of SR 1 south of the
junction with SR 28 in western Randolph County.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$2 follow-up statements
638
WGUS83 KIND 251756
FLSIND
Flood Statement
National Weather Service Indianapolis IN
156 PM EDT Thu May 25 2017
...A Flood Warning continues for portions of the following rivers in
Indiana...
Mississinewa River...Wabash River...White River...
.Lowland river flooding continued along the Wabash River in western
Indiana from Lafayette to near Vincennes early Thursday afternoon.
The latest crest was nearing the Terre Haute area. This crest was
flattening out as it moved downstream. Some additional flooding and
high water has returned to portions of the White and Mississinewa
Rivers. This latest high water is not nearly as extensive as the
floods of the first half of May.
The potential for additional renewed rises on area rivers and streams
will continue into the weekend and early next week due to the heavy
rain that fell across eastern portions of central Indiana on
Wednesday and the rainfall of up to an inch and a half that may fall
from Friday through Sunday morning.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC057-095-261756-
/O.CON.KIND.FL.W.0200.000000T0000Z-170527T0430Z/
/ANDI3.1.ER.170525T1430Z.170526T0000Z.170526T1630Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The White River at Anderson.
* until late Friday night.
* At 12:30 PM Thursday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by this
evening. The river will fall below flood stage tomorrow early
afternoon.
* At 11.0 feet...Flood waters inundate Edgewater Park. Water
approaches Grand Avenue east of Broadway Street Bridge.
&&
LAT...LON 4009 8564 4013 8582 4011 8596 4013 8598
4015 8585 4012 8565
$$
INC035-135-261755-
/O.CON.KIND.FL.W.0199.000000T0000Z-000000T0000Z/
/RGVI3.1.ER.170525T0630Z.170525T1100Z.000000T0000Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Mississinewa River near Ridgeville.
* until further notice.
* At 12:30 PM Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* At 11.5 feet...Water on the shoulder and edge of SR 1 south of the
junction with SR 28 in western Randolph County.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$
INC045-121-157-165-171-261755-
/O.EXT.KIND.FL.W.0190.000000T0000Z-170530T1800Z/
/LAFI3.2.ER.170521T0100Z.170522T1846Z.170530T0600Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Lafayette.
* until Tuesday afternoon.
* At 12:30 PM Thursday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 13.6 feet by Sunday morning. The river
will fall below flood stage by early Tuesday morning.
* At 14.0 feet...Lowland flooding is in progress. High water affects
river cabins near North 9th Street. Low county roads are nearly
impassable. Tapawingo Park in West Lafayette begins to flood.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC045-121-165-171-261755-
/O.EXT.KIND.FL.W.0191.000000T0000Z-170531T1048Z/
/CVGI3.1.ER.170521T0600Z.170524T0745Z.170530T2248Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Covington.
* until Wednesday morning.
* At 11:45 AM Thursday the stage was 19.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday evening.
* At 20.0 feet...A few county roads begin to flood. Higher
bottomlands begin to flood. The first cottage upstream from U.S.
136 bridge may become isolated by high water.
&&
LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
4020 8747 4040 8709
$$
INC121-165-167-261755-
/O.EXT.KIND.FL.W.0192.000000T0000Z-170601T1200Z/
/MTZI3.1.ER.170520T1530Z.170525T0545Z.170601T0000Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Montezuma.
* until Thursday June 01.
* At 11:45 AM Thursday the stage was 20.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 20.0 feet...Park in southern Montezuma begins to flood. Higher
bottomlands begin to flood. Water backs up most local tributaries.
River water is at the top of some private levees. Lowest county
roads begin to flood. Parke CR 75 W begins to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
INC121-165-167-261755-
/O.EXT.KIND.FL.W.0193.000000T0000Z-170527T1600Z/
/CLNI3.1.ER.000000T0000Z.170525T1800Z.170527T0400Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Clinton.
* until Saturday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.0
feet this afternoon.
* At 20.0 feet...Low bottomlands flood. Water begins to back up local
tributaries. River road near Mecca is impassable. Higher county
roads and bottomlands begin to flood.
&&
LAT...LON 3977 8735 3967 8736 3960 8736 3960 8741
3966 8742 3977 8740
$$
ILC023-033-INC153-167-261755-
/O.EXT.KIND.FL.W.0194.000000T0000Z-170601T2136Z/
/HUFI3.1.ER.170521T0545Z.170526T0000Z.170601T0936Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Terre Haute.
* until Thursday June 01.
* At 12:00 PM Thursday the stage was 17.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.0 feet by
after midnight tomorrow. The river will fall below flood stage
Thursday morning.
* At 18.0 feet...Residential property of about 50 river cabins begin
to flood. North Lake and Izaak Walton Areas near West Terre Haute
begin to flood. Flooding closes more county roads. Lowland
agricultural flooding is in progress.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-261755-
/O.EXT.KIND.FL.W.0114.000000T0000Z-170602T2308Z/
/HUTI2.1.ER.000000T0000Z.170527T1200Z.170602T1108Z.NO/
1256 PM CDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* until Friday June 02.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.8
feet Saturday morning.
* At 20.0 feet...Leaverton Park in Palestine and park in Hutsonville
begin to flood. Agricultural flooding spreads to higher land.
Seep water is noticeable behind levees. Some elevated river
cottages are surrounded by water. Several county or township roads
east of Lincoln Heritage Trail between Palestine and Hutsonville in
Crawford County Illinois are impassable.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-261755-
/O.EXT.KIND.FL.W.0115.000000T0000Z-170603T0200Z/
/RVTI3.2.ER.170430T0033Z.170509T1245Z.170602T1400Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Riverton.
* until Friday June 02.
* At 12:00 PM Thursday the stage was 18.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
early Sunday morning. The river will fall below flood stage late
Friday morning.
* At 18.5 feet...High water surrounds elevated river cabins. County
roads to these cabins are impassable. Agricultural flooding is in
progress. Seep water develops behind levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$
ILC101-185-INC083-261755-
/O.EXT.KIND.FL.W.0116.000000T0000Z-170530T0000Z/
/VCNI3.2.ER.170501T1328Z.170509T1230Z.170529T1200Z.NO/
156 PM EDT Thu May 25 2017
The Flood Warning continues for
The Wabash River at Vincennes.
* until Monday evening.
* At 11:45 AM Thursday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday early afternoon and
continue to rise to near 16.1 feet by Sunday evening. The river
will fall below flood stage by Monday morning.
* At 16.0 feet...Some flooding at Kimmell Park in Vincennes.
Agricultural lands flood in the St. Francisville, Illinois area.
&&
LAT...LON 3887 8750 3874 8746 3846 8764 3847 8778
3871 8756 3886 8756
$$209
WGUS83 KIND 260022
FLSIND
Flood Statement
National Weather Service Indianapolis IN
822 PM EDT Thu May 25 2017
...The Flood Warning is no longer in effect for a portion of the
following river in Indiana...
Mississinewa River...
.The Mississinewa River has fallen below flood stage near Ridgeville
in northeastern Indiana. The river is expected to continue falling
through the night.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-260052-
/O.CAN.KIND.FL.W.0199.000000T0000Z-170526T0022Z/
/RGVI3.1.ER.170525T0630Z.170525T1100Z.170525T2000Z.NO/
822 PM EDT Thu May 25 2017
The Flood Warning is cancelled for
The Mississinewa River near Ridgeville.
* At 7:30 PM Thursday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 4:00 PM Thursday.
* Forecast...The river will continue to fall to 9.1 feet by late
Friday morning.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 25, 7:42 AM EDT, 27 minutes earlier.
Area forecast discussion, May 25, 7:42 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 742 AM EDT Thu May 25 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 344 AM EDT Thu May 25 2017 A strong low pressure system centered over western Ohio will move on to the east. Weak ridge of high pressure will move east across Indiana late tonight and early Friday. After a brief dry period more active weather will return late Friday through Sunday as low pressure system moves into the great lakes followed by a cold front which will move our way by Sunday. In the long term another weak cold front will move our way late Monday night and early Tuesday and high pressure over the northern plains will build southeast towards Indiana towards the middle of next week. && .NEAR TERM /Today and Tonight/... Issued at 344 AM EDT Thu May 25 2017 Surface analysis indicated a strong low pressure system near the Indiana Ohio border just east of Winchester. Radar indicated numerous showers were occurring over the northeast half of central Indiana. These will rotate south mainly across the eastern half of our forecast area early this morning. Will hold on to likely POPS over eastern sections until mid morning. All models indicate showers will end from the west later today. Western sections will only see low chance of showers this morning... while the east will see good chance of showers better this morning and diminishing chance of showers this afternoon. Model soundings indicate western sections should become partly cloudy this afternoon...while clouds hold in the east most of the day. Highs will range from the lower to middle 60s east to lower 70s far west. Partly cloudy and dry weather will occur tonight as a weak ridge of high pressure moves our way with overnight lows in the lower to middle 50s. && .SHORT TERM (Friday through Saturday Night)... Issued at 344 AM EDT Thu May 25 2017 A ridge of high pressure over Indiana early Friday will move on to the east. An area of low pressure over the central plains will move towards northern Indiana. Models also move an upper disturbance our way late Friday bringing a chance of showers and thunderstorms to most areas by late Friday. Some models such as the NAM and Canadian only bring this precipitation to our far west by late Friday. Friday night looks wet as the upper disturbance moves our way and a surface low moves towards northern Indiana. Went with high chance POPS most areas...but I would not be surprised to see likely POPS in later forecast. Models indicate a lull in rain chances Saturday followed by high POPS Saturday night as another upper disturbance and an area of low pressure moves our way. Will go with likely POPS most areas Saturday night. Some areas could see an inch of rain as airmass will be quite moist. Stayed close to a MOS blend on high temperatures from 75 to 80 Friday and upper 70s to lower 80s Saturday. Lows will be 60 to 65 Friday night and middle 60s Saturday night. && .LONG TERM /Sunday through Wednesday Night/... Issued at 345 AM EDT Thu May 25 2017 An active weather pattern will prevail throughout the extended period. First, showers and thunderstorms will persist into Sunday as the result of a surface frontal boundary. After a bit of a lull in activity on Sunday night, showers and thunderstorms will commence once again by Monday afternoon as waves of energy rotate around a broad upper low situated over Ontario. This system and its periodic waves will be the source of showers and thunderstorms at times through mid-week. Meanwhile, temperatures will start out above normal on Sunday with highs in the upper 70s/low 80s, but they will trend closer to normal through the remainder of the forecast period. Overnight lows will generally be in the 50s. && .AVIATION /Discussion for the 25/1200Z TAF Issuance/... Issued at 733 AM EDT Thu May 25 2017 MVFR/IFR ceilings and visibilities will linger through this morning until a low pressure system over western Ohio pushes farther east. At that point, there will be a return to VFR conditions by mid afternoon, and they will remain there through the end of the TAF period. Meanwhile, winds will generally be northwesterly at 10 to 13 kts, gusting up to 18 kts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....TDUD AVIATION...TDUD
Hazardous weather outlook, May 25, 5:52 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 552 AM EDT Thu May 25 2017 INZ021-028>031-035>049-051>057-060>065-067>072-261000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 552 AM EDT Thu May 25 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected. Discussion: Rain showers will linger this morning until a low pressure system over western Ohio moves farther east. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible at times from Friday through Sunday and again Monday,Tuesday, and Wednesday afternoons. Strong to severe storms appear possible Friday afternoon to evening and Saturday afternoon and night. Cloud to ground lightning, heavy rain, and damaging winds are threats from any thunderstorm. Discussion: A frontal system will move through Memorial Day weekend, quickly followed by an upper low. .SPOTTER INFORMATION STATEMENT... Spotter activation could be possible at times Memorial Day weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:07 AM EDT | River Flood Warning | IND | Hamilton, Madison | 50 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.